Alabama, 2004Damaging Wind in Alabama, July 13, 2004
July 13, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 13, 10:45 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 13, 10:45 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT TUE JUL 13 2004
.UPDATE...
MCS AND ASSOCIATED OUTFLOW BOUNDARY HAVE ENTERED INTO THE TENNESSEE
VALLEY. THE GUST FRONT HAS WEAKENED...BUT...THE POTENTIAL FOR
DAMAGING WIND GUST REMAINS FOR NORTHERN SECTIONS OF THE
AREA...ESPECIALLY AREAS NORTH AND EAST OF BHM. A WATCH IS NOT
ANTICIPATED AT THIS TIME. MADE MINOR ADJUSTMENTS TO GRIDS AND FULL
UPDATE OUT SHORTLY.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
75/LINHARES
Hazardous weather outlook, Jul 13, 8:02 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT TUE JUL 13 2004
ALZ011>015-017>050-140801-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
902 PM CDT TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TONIGHT)...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH
AND CENTRAL ALABAMA TONIGHT...ESPECIALLY NORTHEAST OF A HAMILTON TO
BIRMINGHAM TO ANNISTON LINE.
A STRONG TO SEVERE LINE OF THUNDERSTORMS WILL MOVE SOUTH AND AFFECT
PARTS OF CENTRAL AND NORTHERN ALABAMA LATER TONIGHT. THE STORMS
WILL MOVE INTO NORTH ALABAMA BEFORE MIDNIGHT...INTO THE BIRMINGHAM
AND ANNISTON AREAS BETWEEN MIDNIGHT AND 2 AM CDT...THEN CONTINUE
SOUTH AND AFFECT POSSIBLY THE MONTGOMERY AND AUBURN AREAS AFTER
3 AM CDT. DAMAGING WINDS ARE THE PRIMARY HAZARD WITH THE STORMS.
THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
ON WEDNESDAY...HEAT INDEX VALUES WILL RANGE FROM NEAR 105 DEGREES TO
NEAR 110 DEGREES FROM THE CITIES OF TUSCALOOSA...SELMA...MONTGOMERY
AND AUBURN SOUTHWARD.
ALSO...THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY FORM IN
THE LATE AFTERNOON OR EARLY EVENING HOURS...AS A COLD FRONT INCHES
TOWARD NORTH ALABAMA.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS LIKELY AREAS
NORTH OF BIRMINGHAM AND ANNISTON BEFORE MIDNIGHT.
ACTIVATION MAY BE REQUIRED FOR AREAS SOUTH OF BIRMINGHAM AND
ANNISTON AFTER MIDNIGHT.
In the hours before
Special weather statement, Jul 13, 10:42 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 PM CDT TUE JUL 13 2004
ALZ020-140515-
CHEROKEE-
1142 PM CDT TUE JUL 13 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 1215
AM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 18 MILES NORTH OF BLANCHE TO 21 MILES
NORTHWEST OF BLANCHE...MOVING SOUTH SOUTHEAST AT 35 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BLANCHE...SAND ROCK...GAYLESVILLE AND CEDAR BLUFF THROUGH 1215 AM
CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Thunderstorm Wind, Etowah
- When
- July 13, 11:59 PM CST
- Where
- Etowah County, 1 mi E of Gadsden
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.017, -86.000
Several trees were blown down around Gadsden. A few trees were also blown down in Rainbow City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417082.